MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WallFlex? Esophageal; Prosthesis, Esophageal

BOSTON SCIENTIFIC CORPORATION WallFlex? Esophageal; Prosthesis, Esophageal
Model Number M00516950
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a wallflex esophageal stent was to be implanted in the esophagus during an esophageal stent placement procedure performed on (b)(6)2026.During the preparation prior to the procedure, the stent was opened and a white string was observed exiting the distal cap directly out of the box.The device was not used, and another wallflex esophageal stent was used to complete the procedure.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a180104 captures the reportable event of device - foreign material present in device.Block h11: investigation results: boston scientific corporation confirmed the reported event of device foreign material present in device.The investigation concluded that there is not enough evidence to determine whether the reported event device foreign material present in device was related to a manufacturing issue, packaging condition, handling, storage, transportation, or another contributing factor.Additionally, the evidence from the product record review did not identify a potential product quality problem or new patient harm.Without the ability to examine the device, the most probable cause of the event remains unknown.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which have contributed to the reported event device technical analysis: the device was not returned; therefore, product analysis could not be performed.However, a media inspection was performed on a photograph provided by the complainant.The photograph showed evidence of the distal tip of the device with a foreign material protruding from the tip area.Similar complaint review: a similar complaint review was completed.There were no emerging trends identified that warrant further action.Investigation conclusion: based on the available information, there is not enough evidence to confirm the cause of reported event.Without proper evaluation of the complaint device, cause not established is selected as the investigation conclusion code.

Brand Name
WallFlex? Esophageal
Common Device Name
Prosthesis, Esophageal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway H91 Y 868
EI   H91 Y868
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
+1(914)571-6918
MDR Report Key50112134
Report Number3005099803-2026-03131
Device Sequence Number10744337
Product Code ESW
UDI-Device Identifier08714729765295
UDI-Public(01)08714729765295(17)270114(10)35622925
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K233939
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00516950
Device Catalogue NumberM00516950
Device Lot Number0035622925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Supplement Date Received by Manufacturer08/28/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/21/2026
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown